# SDR CA070801007

- Difficulty date: July 31, 2007
- Submitted: September 5, 2007
- Operation: General aviation
- Make and model: Bell 47G-2
- Aircraft time: 27,371 hours
- Engine: Lyc VO435A1E
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Bearing
- Part number: 476205561
- Condition: Failed
- Location: Drive Assy
- Component: Drive Assy
- Component part number: 476206313
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON WALK AROUND TAIL ROTOR OUTPUT SHAFT AT TRANSMISSION WAS NOTED TO HAVE LOTS OF PLAY, FWD DRIVESHAFT WAS REMOVED TO CHECK FOR COUPLING SPLINE WEAR WHICH WAS GOOD SO THE DRIVE ASSY WAS REMOVED FOR FURTHER INVESTIGATION. IT WAS DETERMINED THAT ONE OF THE DUPLEX BEARINGS WAS ROUGH AND THE ROLLER BEARING P/N 47-620-929-1 WAS WORN AND THE DRIVE GEAR WAS SHOWING SIGNS OF UNEVEN WEAR CAUSED BY THE DUPLEX BEARING STARTING TO FAIL WHICH IN TURN MADE THE SHAFT MOVE IN AN UNEVEN PATTERN DAMAGING THE GEAR AND ROLLER BEARING. THE ROUGH FEELING DUPLEX BEARING WAS TAKEN APART AND FOUND THAT THE INNER RACE WAS STARTING TO SPALL ABOUT A THIRD OF THE WAY AROUND, NO METAL OR FLAKES HAD BEEN FOUND AND THE SCREEN WAS PULLED
